Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 66, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at May 16, 2015, 12:59 AM CDT for Norton County, Kansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 16, 2015, 12:59 AM CDT (05:59 UTC)
- Expired
- May 16, 2015, 1:43 AM CDT
- In force
- 44 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
County Norton County, KS
The radar
The Grand Island radar (KUEX), 137 km from the middle of the area, began a volume at 06:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 6.0 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 766 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1526 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 283 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 5.9
The text
As transmitted, in the capitals the NWS used until 2016.
096 WUUS53 KGLD 160559 SVRGLD KSC137-160700- /O.NEW.KGLD.SV.W.0066.150516T0559Z-150516T0700Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 1259 AM CDT SAT MAY 16 2015 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN NORTON COUNTY IN NORTHWESTERN KANSAS... * UNTIL 200 AM CDT * AT 1259 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES WEST OF EDMOND...OR 13 MILES SOUTH OF NORTON...MOVING NORTHEAST AT 20 MPH. HAZARD...HALF DOLLAR SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * LOCATIONS IMPACTED INCLUDE... ALMENA...EDMOND...CALVERT AND DENSMORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3957 9993 3976 9997 3994 9963 3957 9963 TIME...MOT...LOC 0559Z 234DEG 15KT 3964 9991 HAIL...1.25IN WIND...<50MPH $$ LUNDQUIST
2 follow-up statements
813 WWUS53 KGLD 160628 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 128 AM CDT SAT MAY 16 2015 KSC137-160700- /O.CON.KGLD.SV.W.0066.000000T0000Z-150516T0700Z/ NORTON KS- 128 AM CDT SAT MAY 16 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT FOR SOUTHEASTERN NORTON COUNTY... AT 128 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST OF PRAIRIE VIEW...OR 10 MILES SOUTHEAST OF NORTON...MOVING NORTHEAST AT 30 MPH. HAZARD...HALF DOLLAR SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. LOCATIONS IMPACTED INCLUDE... ALMENA...EDMOND...CALVERT AND DENSMORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3957 9985 3980 9984 3994 9963 3957 9963 TIME...MOT...LOC 0628Z 223DEG 26KT 3977 9970 HAIL...1.25IN WIND...<50MPH $$ DLF
790
WWUS53 KGLD 160643
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
143 AM CDT SAT MAY 16 2015
KSC137-160652-
/O.CAN.KGLD.SV.W.0066.000000T0000Z-150516T0700Z/
NORTON KS-
143 AM CDT SAT MAY 16 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN NORTON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS EXITED NORTON COUNTY AND
MOVED INTO PHILLIPS COUNTY. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3957 9985 3980 9984 3994 9963 3957 9963
TIME...MOT...LOC 0638Z 234DEG 15KT 3985 9961
$$
DLFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 12:50 AM CDT, 9 minutes earlier.
Area forecast discussion, May 16, 12:50 AM CDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1150 PM MDT FRI MAY 15 2015 .UPDATE... ISSUED AT 836 PM MDT FRI MAY 15 2015 UPDATED FORECAST TO INCLUDE MENTION OF AN AREA OF RAIN SHOWERS AND ISOLATED THUNDERSTORMS FOR THIS EVENING. RADAR TRENDS SHOW AN AREA OF MOSTLY LIGHT RAINSHOWERS MOVING NORTHEAST INTO WALLACE AND LOGAN COUNTIES WHICH WILL LIKELY CONTINUE NORTHEAST FOR A FEW MORE HOURS. && .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 1255 PM MDT FRI MAY 15 2015 MAIN FORECAST CONCERNS WILL CENTER AROUND LOCATION...INTENSITY AND TIMING OF THUNDERSTORMS OVER THE NEXT 2 DAYS AS LARGE TROUGH TO THE WEST KEEPS CWA IN ACTIVE PATTERN THROUGH SATURDAY. 19Z SURFACE ANALYSIS INDICATED SFC LOW/TROUGH DEVELOPING ACROSS EASTERN COLORADO WITH LOWEST PRESSURES NEAR KLHX. DRYLINE IS BEGINNING TO SHOW ITSELF TO THE SOUTHWEST OF CWA WITH AREA OF CU NEAR KTRB LIKELY INDICATING LEADING EDGE. WEAK TROUGH/OUTFLOW BOUNDARY NOTED FROM ROUGHLY ATWOOD TO HYS WITH AREA OF FAIRLY FLAT CU FORMING ALONG IT. CONVECTIVE INITIATION AND RESULTING MOVEMENT IS INITIAL CONCERN AS BOTH DRYLINE/TROUGH WILL BE POSSIBLE AREAS FOR THUNDERSTORM DEVELOPMENT...WITH BULK OF CAM MODELS SUGGESTING EASTERN COLORADO IN VICINITY OF TROUGH BEING MOST LIKELY AREA. DEEP LAYER SHEAR PROFILES AND INSTABILITY SUPPORT ORGANIZED/SUPERCELLULAR STORMS AND THINK THREAT FOR SEVERE WEATHER WILL CONTINUE INTO THE EVENING. AT THIS TIME LCL/LOW LEVEL SHEAR VALUES ARE MAXIMIZED TO THE NORTH OF THE CWA WITH ONLY YUMA AND DUNDY COUNTY APPROACHING A MORE FAVORABLE TORNADO ENVIRONMENT. LOW LEVEL CONVERGENCE WILL GRADUALLY SHIFT TO THE EAST AS LOW LEVEL JET STRENGTHENS TO AROUND 50 KTS AND ANTICIPATE PRECIPITATION AREA TO SHIFT TO THE EAST AS WELL. ON SATURDAY...LARGE SCALE FORCING FOR ASCENT WILL OVERSPREAD THE AREA DURING THE MORNING HOURS AS STRONG COLD AIR ADVECTION ASSOCIATED WITH THE TROUGH DESTABILIZES THINGS FAIRLY QUICKLY. WHILE THERE MAY BE SOME RECOVERY NEEDED DUE TO OVERNIGHT THUNDERSTORMS...THINK LARGE SCALE FORCING AND LARGE SCALE DESTABILIZATION DUE TO TROUGH WILL PROMOTE AN EARLIER INITIATION OF CONVECTION THAN RECENT DAYS. WITH FLOW ALOFT INCREASING...SHEAR AND STORM RELATIVE FLOW VECTORS SUPPORT A PATTERN ACROSS THE AREA MORE FAVORABLE FOR LONGER DURATION SUPERCELLS AND POSSIBLY TORNADIC STORMS. LOCATION AND STORM MODE WILL GREATLY RELY ON HOW EARLY STORMS DEVELOP AND WHERE DRYLINE BECOMES BETTER DEFINED IN THE AFTERNOON. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 151 PM MDT FRI MAY 15 2015 THE LONG TERM PERIOD BEGINS WITH A NEGATIVELY TILTED TROUGH THAT WILL BRING SHOWERS AND THUNDERSTORMS TO THE TRI STATE AREA. MOST OF THE SEVERE ACTIVITY WILL OCCUR SATURDAY AFTERNOON...BUT SOME SEVERE THUNDERSTORMS MAY LINGER EAST OF HIGHWAY 83 EAST OF A SURFACE DRYLINE. THE UPPER LEVEL TROUGH BASE WILL PUSH THROUGH THE AREA OVERNIGHT...AND SHOWERS AND THUNDERSTORMS WILL TAPER OFF AT THIS TIME AS THE SURFACE COLD FRONT MOVES THROUGH OVERNIGHT SATURDAY INTO SUNDAY MORNING. SUNDAY WILL REMAIN DRY WITH SLIGHT CHANCES FOR SHOWERS AND THUNDERSTORMS IN EASTERN COLORADO AS A SURFACE COLD FRONT PUSHES INTO THE HIGH PLAINS. LIMITED CAPE AND MARGINAL 0-6 KM BULK SHEAR IN THE ATMOSPHERIC PROFILE SHOULD NOT ALLOW FOR WIDESPREAD SEVERE WEATHER...BUT SOME GENERAL THUNDERSTORM DEVELOPMENT IS POSSIBLE. ONCE THE SURFACE COLD FRONT PASSES...MONDAY WILL BE COOLER AND DRY WITH A SURFACE HIGH PRESSURE SYSTEM MOVING INTO THE TRI STATE AREA. ALTHOUGH MODEL FORECASTS DIFFER ON LOCATIONS A BIT...TIMING OF A VERY NEGATIVELY TILTED UPPER TROUGH LOOKS TO BE IN AGREEMENT FOR A TUESDAY ARRIVAL. A STRONGER 50-60 KT JET ROUNDING THE BASE OF THE TROUGH AROUND THE BAJA PENINSULA WILL TAP INTO GOOD MOISTURE AND ADVECT SATURATED AIR INTO THE HIGH PLAINS. GFS MODEL SOUNDINGS SHOW A MAJORITY OF LOCATIONS WITH SATURATED PROFILES WITH STRONG SOUTH TO SOUTHEASTERLY ADVECTION TO ACROSS THE FORECAST AREA TUESDAY WITH PWAT VALUES BETWEEN THE 75TH AND APPROACHING THE 99TH PERCENTILE FOR CLIMATOLOGY WITH VALUES BETWEEN 0.75 TO OVER ONE INCH. WITH SOME SMALL AMOUNTS OF CAPE IN THE PROFILE BETWEEN 100 AND 200 J/KG...THE POSSIBILITY OF WIDESPREAD MODERATE RAINFALL IS POSSIBLE. THE UPPER TROUGH BEGINS TO BREAK DOWN ACROSS THE AREA WEDNESDAY...HOWEVER LINGERING REMNANTS OF LIFT WILL BRING MORE CHANCES FOR SHOWERS AND THUNDERSTORMS. MOST LOCATIONS WILL EXPERIENCE LITTLE CAPE WITH GFS MODEL SOUNDINGS INDICATING BETWEEN 400 AND 800 J/KG...BUT NOT EXACTLY SURE THIS ENERGY WILL BE REALIZED IF A BROKEN OR OVERCAST LAYER WILL KEEP A STEADY CAP IN PLACE. THE ONLY LOCATION WITH ABOVE 1000 J/KG AND 0-6 KM BULK SHEAR ABOVE 60 KTS IS WEST CENTRAL KANSAS...BUT THE ECMWF DOES NOT HAVE ANY SIGNIFICANT CAPE. THEREFORE...SEVERE THREAT IS UNLIKELY BUT POSSIBLE FOR SOME ISOLATED LOCATIONS WEDNESDAY. SOLUTIONS DIVERGE FOR THURSDAY WITH SOME MODELS INDICATING A SHORTWAVE RIDGE BUILDING...BUT A SHORTWAVE TROUGH LOOKS TO BE POSSIBLE TOO. STUCK WITH BLEND OF MODELS TO PLACE CHANCES FOR SHOWERS AND THUNDERSTORMS. BECAUSE OF THE MOIST PATTERN WITH MOSTLY CLOUDY SKIES NEXT WEEK...EXPECTING HIGH TEMPERATURES NEXT WEEK TO BE ABOUT 10 DEGREES COOLER THAN NORMAL WITH HIGHS IN THE LOW TO MID 60S. LOW TEMPERATURES SHOULD BE ABOUT NORMAL. && .AVIATION...(FOR THE TAFS 06Z SATURDAY THROUGH 06Z SUNDAY) ISSUED AT 1150 PM MDT FRI MAY 15 2015 INTRODUCED MORNING IFR STRATUS AT BOTH TAF SITES FOR A FEW HOURS AROUND DAYBREAK GIVEN PRESENCE OF CONTINUED MOIST ATMOSPHERE. SURFACE LOW OVER COLORADO WILL STRENGTHEN DURING THE DAY RESULTING IN STRONG S-SE SURFACE WINDS GUSTING TO 30 KTS DURING THE DAY. A ROUND OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO DEVELOP OVER EASTERN COLORADO IN THE AFTERNOON AND MOVE INTO THE KGLD AREA IN THE 20-22Z TIME FRAME AND IN KMCK IN THE 23-01Z TIME FRAME. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && UPDATE...DLF SHORT TERM...JRM LONG TERM...MK AVIATION...DLF
Hazardous weather outlook, May 15, 11:38 AM CDT, 13 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1038 AM MDT FRI MAY 15 2015 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-161645- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1038 AM MDT FRI MAY 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SEVERE THUNDERSTORMS WILL DEVELOP ACROSS PORTIONS OF EASTERN COLORADO THIS AFTERNOON AND DEVELOP EASTWARD ALONG AND NORTH OF A GOODLAND TO HILL CITY LINE. PRIMARY THREATS WILL BE LARGE HAIL TO AROUND GOLFBALL SIZE AND DAMAGING WIND GUSTS. A TORNADO IS POSSIBLE...MAINLY NEAR THE KANSAS AND NEBRASKA BORDER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE THREAT FOR SEVERE THUNDERSTORMS WILL SPREAD ACROSS THE TRI STATE AREA AGAIN ON SATURDAY. LARGE HAIL IN EXCESS OF 2 INCHES...DAMAGING WINDS...LOCALLY HEAVY RAIN AND A FEW TORNADOES ARE POSSIBLE. STORMS ARE EXPECTED TO DEVELOP EARLY IN THE AFTERNOON...WITH THE GREATEST THREAT ALONG AND EAST OF A HAIGLER NEBRASKA TO LEOTI LINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING. JRM
In the hours before
Local storm report, May 15, 10:36 PM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
936 PM MDT FRI MAY 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0921 PM TSTM WND GST GOODLAND 39.35N 101.71W
05/15/2015 M60.00 MPH SHERMAN KS ASOS
&&
RHUSTEDSpecial weather statement, May 15, 10:36 PM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
936 PM MDT FRI MAY 15 2015
KSZ001>003-NEZ079-080-160345-
DECATUR KS-CHEYENNE KS-RAWLINS KS-DUNDY NE-HITCHCOCK NE-
936 PM MDT FRI MAY 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN RAWLINS...CENTRAL
DECATUR...NORTHEASTERN CHEYENNE...SOUTHERN HITCHCOCK AND SOUTHEASTERN
DUNDY COUNTIES UNTIL 945 PM MDT/1045 PM CDT/...
AT 935 PM MDT /1035 PM CDT/...THUNDERSTORM OUTFLOW WAS LOCATED ALONG
A LINE EXTENDING FROM 4 MILES NORTHWEST OF ST. FRANCIS TO 6 MILES
EAST OF MCDONALD TO 5 MILES NORTH OF GEM...AND MOVING NORTHEAST AT 80
MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE BEHIND THE OUTFLOW
BOUNDARY.
LOCATIONS IMPACTED INCLUDE...
OBERLIN...BENKELMAN...NORCATUR...HERNDON...LUDELL...KANONA...PARKS
AND TRAER.
LAT...LON 4002 10079 4001 10076 4000 10076 4000 10071
3990 10018 3982 10018 3970 10032 3986 10108
3997 10189 4011 10176
TIME...MOT...LOC 0335Z 245DEG 70KT 3982 10187 3975 10125 3950 10089
LUNDQUISTSpecial weather statement, May 15, 10:46 PM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
946 PM MDT FRI MAY 15 2015
KSZ001>003-NEZ079>081-160400-
DECATUR KS-CHEYENNE KS-RAWLINS KS-DUNDY NE-HITCHCOCK NE-
RED WILLOW NE-
946 PM MDT FRI MAY 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RAWLINS...
NORTHWESTERN DECATUR...NORTHEASTERN CHEYENNE...SOUTHERN HITCHCOCK...
SOUTHEASTERN DUNDY AND SOUTHWESTERN RED WILLOW COUNTIES UNTIL 1000 PM
MDT/1100 PM CDT/...
AT 945 PM MDT /1045 PM CDT/...THUNDERSTORM OUTFLOW WAS LOCATED ALONG
A LINE EXTENDING FROM 8 MILES SOUTH OF BENKELMAN TO 5 MILES NORTHWEST
OF ATWOOD TO 14 MILES SOUTHEAST OF LUDELL...AND MOVING NORTHEAST AT
60 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE BEHIND THE OUTFLOW.
LOCATIONS IMPACTED INCLUDE...
OBERLIN...ATWOOD...HERNDON...LUDELL...MAX...BLAKEMAN...CEDAR BLUFFS
AND TRAER.
LAT...LON 4012 10142 4007 10069 3984 10031 3960 10081
3984 10118 3992 10157
TIME...MOT...LOC 0345Z 227DEG 54KT 3992 10156 3986 10113 3968 10080
LUNDQUISTSpecial weather statement, May 16, 12:07 AM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1207 AM CDT SAT MAY 16 2015
KSZ015-016-029-160530-
GOVE KS-GRAHAM KS-SHERIDAN KS-
1207 AM CDT SAT MAY 16 2015
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GRAHAM...EASTERN GOVE AND
SOUTHEASTERN SHERIDAN COUNTIES UNTIL 1230 AM CDT...
AT 1206 AM CDT...A LINE OF STRONG THUNDERSTORMS WERE REPORTED ALONG A
LINE EXTENDING FROM 9 MILES NORTH OF MORLAND TO 4 MILES NORTHEAST OF
PENDENNIS...AND MOVING NORTHEAST AT 45 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
QUINTER...PARK...MORLAND...PENOKEE...SAINT PETER AND STUDLEY.
THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 100 AND
113.
LAT...LON 3913 9997 3913 10015 3870 10015 3870 10038
3907 10039 3950 10015 3952 9989
TIME...MOT...LOC 0506Z 223DEG 38KT 3948 10009 3870 10028
LUNDQUISTLocal storm report, May 16, 12:28 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1128 PM MDT FRI MAY 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TSTM WND DMG GOODLAND 39.35N 101.71W
05/15/2015 SHERMAN KS LAW ENFORCEMENT
CARPORT BLOWN OVER A BUILDING AND ONTO MAIN STREET.
&&
RHUSTEDSpecial weather statement, May 16, 12:28 AM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1228 AM CDT SAT MAY 16 2015
KSZ015-016-029-160545-
GOVE KS-GRAHAM KS-SHERIDAN KS-
1228 AM CDT SAT MAY 16 2015
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GRAHAM...NORTHEASTERN
GOVE AND SOUTHEASTERN SHERIDAN COUNTIES UNTIL 1245 AM CDT...
AT 1228 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF LENORA TO
5 MILES NORTH OF COLLYER...AND MOVING NORTHEAST AT 35 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
QUINTER...MORLAND...PENOKEE...SAINT PETER AND STUDLEY.
THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 109 AND
113.
LAT...LON 3913 9989 3913 10015 3901 10015 3899 10023
3927 10023 3950 10013 3953 9986
TIME...MOT...LOC 0528Z 214DEG 30KT 3949 10004 3912 10013
LUNDQUISTThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 8:17 PM CDT | Special Weather Statement | GLD | Norton | 13 min |
| May 15, 8:29 PM CDT | Special Weather Statement | GLD | Norton | 16 min |
| May 15, 10:23 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Decatur, Rawlins, Sheridan, Sherman, Thomas | 32 min |
| May 15, 10:36 PM CDT | Special Weather Statement | GLD | Decatur | 9 min |
| May 15, 10:46 PM CDT | Special Weather Statement | GLD | Decatur, Rawlins | 14 min |
| May 15, 11:30 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Graham, Norton, Sheridan | 60 min |
| May 16, 12:01 AM CDT | Severe Thunderstorm Warning | GLD | Graham, Norton | 59 min |
| May 16, 12:07 AM CDT | Special Weather Statement | GLD | Trego | 23 min |
| May 16, 12:28 AM CDT | Special Weather Statement | GLD | Graham | 17 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.